Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
168 Doctors are Online

Trying to get off Cymbalta. What are the risks ?

Hi! I am interested in knowing more about an FDA Advisory Committee report about Cymbalta Discontinuation Syndrome that was referred to in an article by Christina Lasich MD on Nov. 07, 2011 that I have just read. I am wondering what, if any followup there has been by the FDA or Drug Company maker of Cymbalta regarding this article. My daughter is suffering greatly trying to get off of this miserable drug & I am trying to find some answers as to why Dr.s are allowing this drug to still, in Feb. 2013 prescribe this drug without HUGE warnings to the patient about the risk that they will be taking with there health while on Cymbalta as well as while trying to withdraw from it. If you can help me in this matter I would greatly appreciate it. Thank you so much. AAAAA(Very concerned Mom) Sorry if I sound angry in
Asked On : Tue, 26 Feb 2013
Answers:  1 Views:  53
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Internal Medicine Specialist 's  Response
Cymbalta is similar to other antidepressants that work on the SSRI system in this respect. Withdrawal syndromes have been reported in Paxil, Effexor and many other brand name antidepressants. When one of my patients decides that they no longer need the medication or if I recommend that they stop the medication, I recommend that they taper off slowly. Sometimes for people who have a very difficult time, we taper them off of one of the longer acting antidepressants to one of the shorter acting antidepressants first to try and mediate these symptoms. The patient tapering off often feels very dizzy and sometimes reports an "out of body" type of sensation. While it is not dangerous, it is very uncomfortable and can be disconcerting.
Answered: Sun, 17 Mar 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor